Heat, Alexander
- When
- July 19, 1:00 PM CST to July 21, 3:00 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
The heat index peaked between 105 and 110 across southern Illinois for up to three consecutive afternoons. At Carbondale, the heat index rose to 105 degrees on the 19th and 20th, and fell just shy of 105 on the 21st.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
The heat index peaked between 105 and 110 across southern Illinois for up to three consecutive afternoons. At Carbondale, the heat index rose to 105 degrees on the 19th and 20th, and fell just shy of 105 on the 21st. At Mount Vernon, the heat index rose to 105 on the 19th, but did not reach that threshold on the 20th or 21st. At Cairo, the heat index peaked at 108 degrees on the 19th and 20th, and 105 on the 21st. The only three counties that did not register heat indices of at least 105 degrees were in the Lower Wabash Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 19, 12:36 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 136 PM CDT WED JUL 19 2006 .DISCUSSION... A WEAK SURFACE RIDGE AXIS WAS ACROSS THE FA EARLY THIS AFTERNOON. LOTS OF SUN AND WEAK MIXING RESULTING IN 1 PM TEMPS IN THE LOW TO MID 90S WITH DEW POINTS FROM THE UPPER 60S TO MID 70S. THUS HEAT INDICES WERE 100 TO 105 MOST AREAS. QUIET WEATHER AGAIN TONIGHT. THE SKY SHOULD START OFF FAIRLY CLEAR. THEN AS THE NIGHT WEARS ON...SOME CIRRUS MAY MOVE IN FROM THE NORTH OFF OF A LARGE CONVECTIVE COMPLEX OVER THE UPPER MIDWEST. WILL MAINTAIN OUR HEAT ADVISORY THROUGH THURSDAY EVENING. THE COMBINATION OF HIGHS IN THE UPPER 90S AND FORECAST RH VALUES SHOULD RESULT IN HEAT INDICES FROM 105 TO 110 DEGREES DURING THE AFTERNOON HOURS. RELIEF FROM THE HEAT APPEARS TO BE ON THE WAY...AS THE UPPER LEVEL FLOW PATTERN AMPLIFIES THROUGH THE WEEKEND. THE 12Z MODELS ARE IN FAIRLY GOOD AGREEMENT...SHOWING THE UPPER LEVEL HIGH CURRENTLY CENTERED OVER THE CENTRAL PLAINS...RETROGRADING WEST TO THE INTERMOUNTAIN WEST...WHILE SHORT WAVE ENERGY CARVES OUT A TROF OVER THE EASTERN CONUS. WILL MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING LATE THURSDAY AND CONTINUING THROUGH EARLY SATURDAY. THE MODELS APPEAR TO BE A BIT MORE AMPLIFIED AND QUICKER TO DRIVE A SURFACE FRONT ACROSS THE REGION. THE MODELS PUSH THE FRONT...OR INITIALLY A CONVECTIVELY INDUCED BOUNDARY...ACROSS THE FA FRIDAY. WILL CARRY HIGHEST POPS ACROSS THE FA ON FRIDAY AND INTO FRIDAY NIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH AN UNSTABLE AIRMASS IN PLACE. ON SATURDAY...WILL END THE CHANCE OF SHOWERS AND STORMS MORE QUICKLY BASED ON LATEST MODEL TIMING. LONG RANGE MODELS DEPICT A MAINLY DRY AND NOT SO HOT WEATHER SCENARIO EARLY NEXT WEEK. THE TROF ACROSS THE EASTERN CONUS IS FORECAST TO WEAKEN...WHICH WILL ALLOW TEMPS AND HUMIDITY MORE LIKE JULY TO RETURN FAIRLY QUICKLY BY MID WEEK. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY. MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY. IL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY. IN...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY. && CN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 504 AM CDT WED JUL 19 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 504 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY FOR HEAT INDICES NEAR 105. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY...INCLUDING A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY NIGHT. WIND AND HAIL WOULD BE THE PRIMARY THREATS WITH ANY POTENTIAL SEVERE STORMS. A HEAT ADVISORY IS IN EFFECT THROUGH THURSDAY. HEAT INDICES SHOULD BE IN THE 105 TO 110 RANGE THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS FOR THEIR POTENTIAL FUTURE ACTIVATION LIKELIHOOD.
The national radar mosaic for the moment the first event began.
16 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522236, 5522237, 5522238, 5522239, 5522240, 5522241, 5522242, 5522243, 5522244, 5522245, 5522246, 5522348, 5522349, 5522350, 5522351, 5522352.